MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM CRYSTAL VIOLET; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM CRYSTAL VIOLET; STAINS, MICROBIOLOGIC
Catalog Number 212525
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl¿ gram crystal violet that there was precipitate in the stain, which appeared to be gram positive cocci.After multiple customer follow up attempts by bd there was no information provided regarding the occurrence.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings on the complaint related to bottle gram crystal violet 250ml, catalog number 212525, batch 5112529, and complaint # (b)(4) for solution appearance.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a batch history review of gram crystal violet.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question for this product.No returns or photos were received.A retention sample from the complaint batch was evaluated along with a control batch of crystal violet.The solution appearance of retention sample was satisfactory and comparable to the control; all were deep purple solutions with no visible precipitate.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for retention and control batches.Ten fields of each smear were examined in detail using oil immersion lens of a light microscope.No excessive precipitate, artifacts or bacterial contamination were seen.The retention sample was comparable to the control.This complaint is not confirmed.Bd will continue to trend dcm complaints for solution appearance.

Brand Name
BD BBL¿ GRAM CRYSTAL VIOLET
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22916531
Report Number1119779-2025-04536
Device Sequence Number15891543
Product Code JTS
UDI-Device Identifier30382902125250
UDI-Public(01)30382902125250(11)250428(17)261031(10)5112529
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number212525
Device Lot Number5112529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown